Runny Nose While Eating

A message board to discuss personal experiences of Lipitor and its effects.

Runny Nose While Eating

Postby IWTASSE15 » Wed Apr 12, 2017 3:13 am

After a double bypass in November 2014, I was prescribed a BP med (first Metaprolol, then switched to Bystolic 2.5 mg/day) and a statin (Atorvastatin 40 mg/day). With the onset of these meds, I experienced the common side effect of a runny nose, especially when I ate meals. In November 2015, the Bystolic was discontinued and the runny nose stopped for the most part during non-meal times, but it continued during mealtimes with only very slight improvement. In December 2015, the Atorvastatin was discontinued, but the runny nose still continued during mealtimes with only slightly more improvement.
Now, more than a year after discontinuing these meds, my runny nose during mealtimes has largely stopped. My question is whether anyone else has experienced this and whether this particular side effect can persist that long after discontinuing these meds. (Though I changed my diet after my surgery to a largely Mediterranean diet emphasizing fresh vegetables and fruits, I did not attribute the runny nose to possible food allergies since the onset of the runny nose coincided with starting these meds and I never previously experienced any similar side-effects with any foods prior to starting these meds.)
IWTASSE15
 
Posts: 4
Joined: Wed Mar 18, 2015 10:12 pm

Re: Runny Nose While Eating

Postby cjbrooksjc » Sun Apr 23, 2017 1:47 pm

One of my first symptoms, though 'til now I didn't associate it with STATINS, was a runny nose. And I don't mean I had to use a tissue - it would occasionally run uncontrollably on to my keyboard or shirt, and I would have to use my bare hand to contain it until I could find something else to stanch the flow. I attributed it to allergies, which I had experienced mildly for years; however, this was a great leap forward in my allergy symptom, and until now I had not made the connection. My condition was not restricted to meal time though; it could happen unedxpectedly at any time. Thanks for posting this. We can add it to the long list of potential STATIN side effects. Be well.

Best,

Brooks
cjbrooksjc
 
Posts: 1186
Joined: Wed Dec 13, 2006 11:28 am
Location: Texas


Return to Lipitor (atorvastatin)

Who is online

Users browsing this forum: No registered users and 1 guest

cron